Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 13, NWS Little Rock, AR

January 3, 2000Logan County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jan 3, 2000, 6:42 AM CST for Logan County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 6:42 AM CST (12:42 UTC)
Expired
Jan 3, 2000, 7:30 AM CST
In force
48 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 4:30 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.7 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 031242
SVRLIT
ARC083-031330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 AM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WESTERN ARKANSAS

* UNTIL 730 AM CST

* AT 641 AM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 16 MILES SOUTHWEST OF BOONEVILLE OR 9 MILES SOUTH OF
  IONE... MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BOONEVILLE                   AROUND 655 AM CST...
MAGAZINE                     AROUND 700 AM CST...
BLUE MOUNTAIN                AROUND 705 AM CST...
CAULKSVILLE                  AROUND 705 AM CST...
PARIS                        AROUND 710 AM CST...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS.

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:30 AM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Jan 3, 2:30 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 AM CST MON JAN 3 2000

MAJOR CONTRAST ACROSS STATE WITH VARIOUS MODES OF PCPN INCLUDED IN
UPCOMING FORECAST. SEVERE THREAT WILL BE ACROSS CENTRAL AND SOUTHERN
ARKANSAS THIS MORNING AS DRY SLOT MOVES ACROSS AREA AND TEMPS RISE
INTO THE 70S OVER MUCH OF AREA. VERY UNSTABLE AMS COULD RESULT WITH
POSSIBLE SQUALL LINE DEVELOPING. THEN LATE TONIGHT AFTER MIDNIGHT
STRONG COLD ADVECTION WILL BRING MOISTURE AND A CHANCE OF LIGHT SNOW
OVER NORTHERN ARKANSAS. LITTLE ACCUMULATION EXPECTED AS OF NOW
BECAUSE THERE WAS NO COLD AIR IN PLACE AND THE MOISTURE IS NOT
OVERRUNING MOISTURE FROM THE GULF BUT MOISTURE COMING FROM THE NORTH.
   MOS TEMPS ARE TOO COOL TODAY CENTRAL AND SOUTH. WITH IT 70
DEGREES AT 2 AM IN EL DORADO...TEMPS IN SOUTHERN AR SHOULD EASILY
REACY THE MID 70S THIS AFTERNOON WITH CLOSE TO 80 IN SOME SPOTS. AS
STATED EARLIER...THIS WILL MAKE SEVERE WEATHER A DISTINCT
POSSIBILITY IN PARTS OF THE STATE. (16)

PRELIMINARY CCF:
LIT 72/40/44/26  60/20/10/0
HOT 70/40/45/25  60/20/10/0
PBF 75/42/47/28  60/10/10/0
HRO 58/26/30/23  70/30/10/0

.LIT...NONE.

In the hours before

Local storm report, Jan 3, 3:03 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 AM    BATESVILLE                AR   FLOODING
01/03/00   INDEPENDENCE                   INDEPENDENCE COUNTY
                                          SHERIFF'S OFFICE REPORTED
                                          FLOODING ACROSS THE
                                          CENTRAL AND NORTHERN PARTS
                                          OF THE COUNTY WITH ROADS
                                          CLOSED.

0130 AM    CAVE CITY                 AR   FLOODING
01/03/00   SHARP                          SHARP COUNTY SHERIFF'S
                                          OFFICE REPORTED FLOODING
                                          AND ROAD CLOSED ACROSS THE
                                          SOUTHERN PART OF THE
                                          COUNTY.
(49)

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:27 PM CSTSevere Thunderstorm WarningLZKCleburne33 min
Jan 3, 4:53 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan47 min
Jan 3, 5:11 AM CSTSevere Thunderstorm WarningLZKPope, Scott, Yell49 min
Jan 3, 5:17 AM CSTSevere Thunderstorm WarningLZKNewton48 min
Jan 3, 5:40 AM CSTSevere Thunderstorm WarningLZKConway, Searcy, Van Buren65 min
Jan 3, 5:49 AM CSTTornado WarningLZKNewton, Searcy46 min
Jan 3, 6:06 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 6:08 AM CSTSevere Thunderstorm WarningLZKBaxter, Marion, Stone62 min
Jan 3, 6:27 AM CSTTornado WarningLZKScott48 min
Jan 3, 6:31 AM CSTSevere Thunderstorm WarningLZKFulton49 min
Jan 3, 6:35 AM CSTSevere Thunderstorm WarningLZKPolk65 min
Jan 3, 6:39 AM CSTSevere Thunderstorm WarningLZKIzard46 min
Jan 3, 6:54 AM CSTSevere Thunderstorm WarningLZKIndependence, Sharp51 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKJohnson, Logan49 min
Jan 3, 7:16 AM CSTSevere Thunderstorm WarningLZKScott49 min
Jan 3, 7:30 AM CSTTornado WarningLZKIndependence50 min
Jan 3, 8:04 AM CSTSevere Thunderstorm WarningLZKYell51 min
Jan 3, 9:28 AM CSTSevere Thunderstorm WarningLZKConway52 min
Jan 3, 9:45 AM CSTTornado WarningLZKConway35 min
Jan 3, 9:56 AM CSTTornado WarningLZKFaulkner, Van Buren34 min
Jan 3, 10:06 AM CSTTornado WarningLZKCleburne49 min
Jan 3, 10:21 AM CSTTornado WarningLZKStone34 min
Jan 3, 10:50 AM CSTSevere Thunderstorm WarningLZKPulaski35 min
Jan 3, 11:03 AM CSTSevere Thunderstorm WarningLZKFaulkner32 min
Jan 3, 11:55 AM CSTSevere Thunderstorm WarningLZKIndependence20 min
Jan 3, 12:02 PM CSTSevere Thunderstorm WarningLZKJackson33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.